MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C2060-A
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using a ruby coil and a non-penumbra microcatheter.During the procedure, the physician experienced resistance while advancing a ruby coil halfway through the microcatheter.Subsequently, the physician removed the ruby coil to check if the microcatheter was still placed in its correct position.After confirming that the microcatheter was still placed in its correct position and that the microcatheter could be flushed without any problem, the physician re-inserted the ruby coil into the microcatheter.However, while advancing the ruby coil halfway through the microcatheter, the physician experienced resistance again and decided to retract it.While retracting the ruby coil, resistance was encountered and subsequently, the ruby coil detached from its pusher assembly with part of the ruby coil outside the patient and the other part inside the microcatheter.Therefore, the physician was able to pull the detached ruby coil out of the microcatheter.The procedure was completed using two additional ruby coils, two pod packing coils, and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil revealed that the embolization coils proximal constraint sphere was within the pusher assembly ddt, and the embolization coil was unraveled due to the sr wire being fractured.If the device is forcefully retracted against resistance, the sr wire may fracture, and the embolization coil will unravel.Based on the reported complaint, the root cause of resistance during the procedure could not be determined.Further evaluation revealed pusher assembly bends.This damage was likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12384717
Report Number3005168196-2021-01928
Device Sequence Number3476123
Product Code HCG
UDI-Device Identifier00814548013077
UDI-Public00814548013077
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C2060-A
Device Catalogue NumberRBY2C2060
Device Lot NumberF94288
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2021
Supplement Date Received by Manufacturer11/22/2021
Initial Report FDA Received Date08/30/2021
Supplement Report FDA Received Date12/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale
Patient Weight68 KG
Date Report Sent to FDA01/01/2005